I'm a healthy 52 year old female, in full menopause. I am 5'8 and 138lbs. I do not smoke or drink. I am physically very active and I am considered normal weight. I never had high BP or chest pains. This all started about a week or so ago. I had some sinus issues and went to my allergist. He started me on the antibiotic levaquin. After one pill, I got very dizzy, chest pains, shortness of breath and my throat felt like it was closing. I went immediately to the ER and was dx'd as having an allergy reaction to the drug . During the next 5 days I just wasn't feel right, and felt like my blood pressure was going up and up, had bouts of rapid heart beats, skipping, fluttering. By that weekend I was feeling bad again, and went to the ER and my blood pressure was very high. (176/80) All tests were again fine, EKG, blood work, chest xray, but this time they wanted me to spend the night . They had also given me Nitro G in the ER and I had a horrible headache for 2 full days, nausea , dizziness. My doctor did a full nuclear scan, with stress test and then another scan. They found nothing So I stayed home for two days and rested . BP was average 135/70. So doctor puts me on BP med "amlodipine besylate" 5mg. I took my first pill this morning... morning BP was 138/75, took the pill and it went down to 116/75. As the day went on, I was doing ok and then around noon my blood pressure went way up ... pounding headache, two very sharp chest pains, I felt like I was vibrating all over. Checked my BP it was 160/100... Call the doctor's office and headed over there and they're telling me I am having anxiety attack. I dont' believe that. I was FINE up until last week and now all heck is happening. So they think maybe the BP meds are too high and want me to cut the dose. I lost another half day of work because I am so frazzled I'm worn out. What the heck is going on ?
The episodic nature of your symptoms could very well be caused by anxiety -- although would be somewhat unusual in someone who has never had problems with this before. Other considerations would include reactions to medications/foods as well as other metabolic conditions such as hyperthyroidism. A very, very rare and unusual cause would be pheochromocytoma - which is a condition which there is a surge of catecholeamines in the body secreted from abnormal growth of cells. If these are continuing to happen on a regular basis, causing symptoms, and interfering with your daily activities, I would suggest regular follow up with your physician to make sure the appropriate blood work is evaluated as well as a review of your medications to ensure there are no interactions with your diet.
Thyroid is fine.... though I am a thyroid patient ( had my thyroid killed back 30 years ago, and I also have adrenal fatigue) I will bring up the possiblity of Pheochromocytoma to my doctor next week as that does sound like a possibility and I do see an endo dr on a regular basis ; both are well controlled and I get tested about every 3 months but one nevr knows. I checked my BP for 5 days and it stayed down just fine, average around 110/63...but I did go to a cardiologist this week who felt it was condochondritis. I was still having chest pain and sudden sharp pain. She put me on a very strong anti inflammatory indomethacin 75mg. That helped for 3 days and then it totally trashed out my esphogus ! I ended up BACK at the ER for the third time !. Seems this drug gave me a very bad bout of Esophagitis. Dr told me to GO to the er immediately. It got to the point that I couldn't swallow. So I was treated for that and told not to take that med again. So NOW all this pain has come back, it is up my shoulder and into my neck again and causing a pain and pressure up around my left ear and face. This is very painful and nothing seems to help. I'm really getting tired of feeling like crap and its interfering with my life and my work.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.